Jump to content

Emotional “dysregulation” is plasticity http://wp.me/p5nnb-c6J


GiaK

Recommended Posts

brain-e1426417054441.jpg?w=150&h=147

My favorite MD is an unusual man of great insight who is also a scientist and researcher. This is a man who has never told me what to do and only supported my process by being witness and offering insights when and if applicable. I found him later in the drug withdrawal journey, after I was off the offending drugs that harmed me. I was still bedridden. He certainly saw the worst of my iatrogenic injury. He once said to me that those of us who have the most extreme reactions to the drugs are actually the most likely to heal and transform. He said the mere fact that we are so profoundly injured by them is proof of our highly neuroplastic brains. And while the healing process may sometimes be radical and even violent, that ultimately when we’ve healed, we’ve also transformed in profound ways. Indeed, this is becoming my experience.
 

This is a brief status update I just came up with (well, first it was an insight from a period of contemplation). It is very much in line with what this kind and special doctor said to me a few years ago. Now it’s become part of my cellular and experiential knowledge. I share it with you all now so that you too might find it’s truth.
 

“Emotional “dysregulation” is plasticity. It inherently holds healing within it. Stop believing something is wrong with you. Surrender to the ride.”

 

 I want to add here that when this insight came to me the term “dysregulation” came on it’s own. I added the word “emotional” for this post because I guess I imagined it would make sense to more people that way. In fact, though, I think it’s important to note that psych drug use and withdrawal actually creates broad spectrum dysregulation in all of the systems of the body/mind and spirit. It’s characterized by autonomic nervous system dysregulation which can truly manifest in what seems infinite ways. People have all sorts of symptoms and many experience a constant flux of all sorts of “dysregulated” weirdness including hypersensitivities to all sorts of things. I am one of those people and this statement embraces it all. I see freedom here. I really do. In opening and allowing and trusting my body is guiding me through this labyrinth…
 
Read the rest of the post here: http://wp.me/p5nnb-c6J

Everything Matters: Beyond Meds 

https://beyondmeds.com/

withdrawn from a cocktail of 6 psychiatric drugs that included every class of psych drug.
 

Link to post
Wildflower0214

Thank you for this. I needed to hear it.

2005-Zoloft bad reaction.....2006-Lexepro......2012-Upped Lexepro.......2013-Upped Lexepro......2/2014- Attempted Taper Lexepro...2/2014- Updosed Lexepro.......3/2014-Ativan.....5/2014- CT switch from Lexpro to Effexor.....

5/2014-7/2014-Tapered Ativan from 1mg to .25mg.....6/2014-Bad reaction to Effexor........7/2014- Rapid taper Effexor every other day......7/5/2014- Off Effexor.......7/2014-12/2014 - Ativan .25mg.......12/25/2014 -Taper Ativan by 4% due to paradoxical reaction .24mg...11/18/2015-Taper Ativan 1% CURRENTLY ON: .2376mg Ativan taken in 6 .0396mg doses.

Link to post

"dysregulation"---Finally a word that accurately describes what is happening!   It is somehow reassuring to know that what is going on is constantly attempting to re-regulate. 

1971-81  Valium 5mg c/t PAWS     1992- through now Zoloft 25mg    2003-05 Valium 12mg Slow Taper Off

2013 Afrin Exposure to CNS    2013 O/D Val 230mg    2013 Doxepin 50mg Clonidine 2mg Zoloft 25mg

3/15/16  Doxepin 49mg Micro Tapering  Zoloft 24.3mg Holding taper

3/15/16 Clonidine mg 0.1 1/2 -    Decreasing incrementally. 

10/9/16  Doxepin 48.9  Zoloft 24.3  Clonidine  01.10  Continuing micro taper on Doxepin.

11/16/16 Doxepin 48mg  Zoloft 24.3mg  Clonidine 1.30mg

5/4/17  Doxepin 45mg  Zoloft 24mg  Clonidine 1.20mg   Micro taper of Doxepin, Clonidine

01/13/19  Doxepin 45mg   Zoloft 21mg   Will start Micro taper of Doxepin 2/19

 

 

Link to post
InvisibleUnless

this is a very encouraging thread, and i dont think ive previously heard the perspective of the most radical responders having that greater response in both the negative AND positive spectrum of recovery.  i also enjoy the notion of pointing out the plurality of our everyday experiences...we can be anything we have ever been, and getting better is about our brain physically reconforming to more productive states and arrangements.  the quote essentially recontextualizes our physical pain and emotional anguish as the experienced journey towards reestablishing an equilibrium, as opposed to static destinations we are stuck in or traveling through; beautiful, and lightening.

 

ive been trying to learn to trust myself more...let my body choose what to eat, and when to walk, and what might be ok to say or do.  not in a regimental way, but like having a loved one that you ask the opinion of when youre drawing them a bath or making them breakfast in bed.  the balance of how much to 'discuss' and how much to 'just do' can be confusing for me, but i guess being our own friend in this is pretty vital.

 

thanks for sharing that.

from 2005-2012, i spent 7 years taking 17 different psychotropic medications covering several classes.  i would be taking 3-7 medications at a time, and 6 out of the 17 medications listed below were maxed or overmaxed in clinical dosage before i moved on to trying the next unhelpful cocktail.
 
antidepressants (SSRIs, SNRIs, NDRIs, tetracyclics): zoloft, wellbutrin, effexor, lexapro, prozac, cymbalta, remeron
antipsychotics (atypical): abilify, zyprexa, risperdal, geodon
sleep aids (benzos, off-label antidepressants & antipsychotics, hypnotics): seroquel, temazepam, trazodone, ambien
anxiolytics: buspar
anticonvulsants: topamax
 
i tapered off all psychotropics from late 2011 through early 2013, one by one.  since quitting, ive been cycling through severe, disabling withdrawal symptoms spanning the gamut of the serious, less serious, and rather worrisome side effects of these assorted medications.  previous cross-tapering and medication or dosage changes had also caused undiagnosed withdrawal symptoms.
 
brainpan addlepation

Link to post

Whoever wrote this post is a genius, special person, and possibly a relative of mine ;)

 

I needed to read this today! I needed to be reminded of the truth, and this post is the truth.

 

I am currently experiencing emotional numbness, I was just thinking to myself "I coukd handle this numbness if the fatigue, dizziness, pins and needles and headaches would go away!"

 

Trust the process, trust your body, it's navigating us through very tough seas.

Took 6 - 10mg a day of xanax (and have been on every single ssri) for 5 years at age 17 (now 35)

Rapid taper, major withdrawal, recovered after 4 years.

Great life/career, had breakdown 10 months ago (which felt like acute withdrawal)

Took Citalopram for 6 weeks, hated it, tapered, left with emotional numbness.

STILL LOVE LIFE.

Link to post
Wildflower0214

Whoever wrote this post is a genius, special person, and possibly a relative of mine ;)

 

I needed to read this today! I needed to be reminded of the truth, and this post is the truth.

 

I am currently experiencing emotional numbness, I was just thinking to myself "I coukd handle this numbness if the fatigue, dizziness, pins and needles and headaches would go away!"

 

Trust the process, trust your body, it's navigating us through very tough seas.

The person who wrote this post has a website. http://beyondmeds.com. I found it when researching,

trying to find out what was wrong with me. I knew it was the med, but had no proof. That site literally saved my life. I would have never found my way here. It was after reading the info she posted that I was courageous enough to tell my doctor something he had never heard before. NO!!!!!!!!!

 

From what I have read, she has been through hell and back getting off of meds. She is a brave soul.

2005-Zoloft bad reaction.....2006-Lexepro......2012-Upped Lexepro.......2013-Upped Lexepro......2/2014- Attempted Taper Lexepro...2/2014- Updosed Lexepro.......3/2014-Ativan.....5/2014- CT switch from Lexpro to Effexor.....

5/2014-7/2014-Tapered Ativan from 1mg to .25mg.....6/2014-Bad reaction to Effexor........7/2014- Rapid taper Effexor every other day......7/5/2014- Off Effexor.......7/2014-12/2014 - Ativan .25mg.......12/25/2014 -Taper Ativan by 4% due to paradoxical reaction .24mg...11/18/2015-Taper Ativan 1% CURRENTLY ON: .2376mg Ativan taken in 6 .0396mg doses.

Link to post
  • 4 weeks later...
  • Member
cymbaltawithdrawal5600

And this also explains why people have such varied symptoms.

What happened and how I arrived here: http://survivingantidepressants.org/index.php?/topic/4243-cymbaltawithdrawal5600-introduction/#entry50878

 

July 2016 I have decided to leave my story here at SA unfinished. I have left my contact information in my profile for anyone who wishes to talk to me. I have a posting history spanning nearly 4 years and 3000+ posts all over the site.

 

Thank you to all who participated in my recovery. I'll miss talking to you but know that I'll be cheering you on from the sidelines, suffering and rejoicing with you in spirit, as you go on in your journey.

Link to post
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy